Alert archive / North Dakota / Flash Flood Warnings in 2005
Flash Flood Warning 24, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood warning at Jun 26, 2005, 9:42 PM CDT for Ramsey County, Towner County, North Dakota. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2005, 9:42 PM CDT (02:42 UTC)
- Expired
- Jun 27, 2005, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Ramsey County, ND, Towner County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2883 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KFGF 270242
FFWFGF
NDC071-095-271500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
942 PM CDT SUN JUN 26 2005
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RAMSEY COUNTY IN NORTHEAST NORTH DAKOTA
TOWNER COUNTY IN NORTHEAST NORTH DAKOTA
* UNTIL 1000 AM CDT
* AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 5
MILES SOUTHWEST OF PENN TO 7 MILES SOUTHWEST OF SOUTHAM...OR ALONG
A LINE EXTENDING FROM 12 MILES WEST OF DEVILS LAKE TO 10 MILES EAST
OF DEVILS LAKE. THE STORMS PRODUCING VERY HEAVY RAIN WERE
MOVING TO THE NORTH AT 25 MPH. RAINFALL RATES UP TO 2 INCHES PER
HOUR ARE POSSIBLE WITH THE THUNDERSTORMS.
* SOME LOCATIONS IN THE WARNING INCLUDE CANDO...WEBSTER...
STARKWEATHER AND SOUTHAM.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR
VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL
FLOAT MOST CARS DOWNSTREAM.
LAT...LON 4818 9911 4803 9857 4849 9837 4853 9900
4896 9908 4896 9950 4844 9941 4834 9915
$$
BRAMER2 follow-up statements
000
WGUS73 KFGF 270457
FFSFGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1156 PM CDT SUN JUN 26 2005
NDC071-095-271500-
TOWNER ND-RAMSEY ND-
1156 PM CDT SUN JUN 26 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 AM CDT FOR RAMSEY AND
TOWNER COUNTIES...
AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM STARKWEATHER TO PENN...OR ALONG A LINE
EXTENDING FROM 27 MILES SOUTHWEST OF LANGDON TO 15 MILES NORTHWEST OF
DEVILS LAKE. THE THUNDERSTORMS WITH EXCESSIVE RAIN WERE MOVING TO
THE NORTHEAST AT 40 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE CANDO...WEBSTER...NEWVILLE...
HAMPDEN AND GARSKE. RADAR ESTIMATED RAINFALL AMOUNTS OF ONE AND A
HALF TO ONE AND THREE QUARTERS OF AN INCH FROM STARKWEATHER TO PENN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN THE DANGERS OF FLASH FLOODING
ARE HARD TO RECOGNIZE.
LAT...LON 4839 9921 4817 9918 4808 9900 4853 9860
4853 9900 4875 9903 4840 9938
$$
HOPPES000
WGUS73 KFGF 271508
FFSFGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1008 AM CDT MON JUN 27 2005
NDC071-095-271513-
TOWNER ND-RAMSEY ND-
1008 AM CDT MON JUN 27 2005
...THE FLASH FLOOD WARNING FOR RAMSEY AND TOWNER COUNTIES EXPIRED AT
1000 AM CDT...
AT 1005 AM CDT...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE
AT 1000 AM CDT.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION OR
CABLE TELEVISION FOR ADDITIONAL INFORMATION.
LAT...LON 4839 9921 4817 9918 4808 9900 4853 9860
4853 9900 4875 9903 4840 9938
$$
BRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 8:28 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 26, 8:28 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
828 PM CDT SUN JUN 26 2005
.UPDATED...
UPDATE TO DROP TORNADO WATCH FOR REPLACEMENT WITH SVR TSTM WATCH
NUMBER 533.
.EARLIER DISCUSSION ISSUED AT 745 PM...
STILL EXPECTED WIDEPSREAD SVR EVENT TO UNFOLD LATER THIS EVENING.
SFC LOW NORTHWEST SOUTH DAKOTA JUST SOUTH OF BOWMAN...WITH WATER
VAPOR SHOWING POTENT VORT IN NE WYOMING. WARM FRONT EXTENDS ALONG
SD/ND BORDER INTO CNTRL MN...NR ETH-AXN-LXL LINE. ONE SUPERCELL
FORMED ALONG THIS BOUNDARY IN WADENA COUNTY EARLIER AND IS NOW
MOVING WELL EAST OF THE AREA. OTHERWISE...RADAR IS SHOWING ACTIVITY
OVER NE SD INTO SE ND IS FAIRLY WEAK AND ELEVATED IN NATURE. LOW
LEVEL JET (850 MB WIND OF 40KTS) WILL GET GOING AROUND 02Z AND LAST
INTO THE NIGHT BEFORE VEERING INTO NRN MN LATE TONIGHT WITH GREATEST
CONVERGENCE OVER NE ND INTO FAR NW MN. SO ATTM WOULD EXPECT LITTLE
ACTION IN THIS WARM/MOIST ZONE. SOME NEGATIVE BOUYANCY EXISTS AS
WELL ACCORDING TO LAPS. UNSURE IF TSTMS WILL EXPLODE IN SE ND LATER
THIS EVENING...OR THINGS WILL WAIT TIL STORMS MOVE IN FROM THE
WEST. ATTM MODEL AND HPC QPF DOES HAVE THE FIRST SCENERIO PLANNED
WITH HEAVIEST QPF IN SE ND INTO WCNTRL MN THRU 06Z.
TALKED WITH SPC...CONCERN IS FOCUSING IN WRN/CNTRL ND. SVR STORMS
NORTH OF MINOT FILLING IN SOUTHWARD TOWARD BISMARCK. BOW ECHO TYPE
CONFIGURATION GETTING GOING WITH STORMS ENTERING FAR NW SD...AND SPC
THINKS THINGS WILL CONGEL INTO LARGE MCS WITH BOW ECHO ON LEADING
EDGE FROM FAR SW ND ACROSS THE REST OF SRN AND CNTRL ND WITH BASIC
MOTION ENE. TOR WATCH WILL BE REPLACED WITH SVR WATCH SHORTLY BY
SPC FOR ERN ND WHILE.
ZONES LOOKING FINE ATTM WITH APPROPRIATE WORDING OF HVY RAIN AND
SVR...WILL MAKE ONLY MINOR TWEEKS AND UPDATE ZFP AND HAZARDS GRIDDS
FOR NEW WATCH WHEN IT IS ISSUED.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...SEVERE THUNDERSTORM WATCH ALL OF ERN ND UNTIL 4 AM
FLOOD WATCH UNTIL 6 PM MONDAY.
MN...SEVERE THUNDERSTORM WATCH FOR THE RED RIVER VALLEY UNTIL 4 AM.
FLOOD WATCH UNTIL 6 PM MONDAY.
RIVER FLOOD WARNING AT OSLO.
&&
RIDDLEHazardous weather outlook, Jun 26, 10:15 AM CDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1015 AM CDT SUN JUN 26 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-262100- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 1015 AM CDT SUN JUN 26 2005 ...MODERATE RISK OF SEVERE WEATHER ACROSS THE SOUTHERN RED RIVER VALLEY THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT. THIS AREA IS ROUGHLY SOUTH OF INTERSTATE 94 IN NORTH DAKOTA AND HIGHWAY 10 IN MINNESOTA. A SLIGHT RISK OF SEVERE WEATHER EXISTS ACROSS THE REMAINDER OF EASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA FOR THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING LARGE HAIL...HIGH STRAIGHT LINE WIND GUSTS AND ISOLATED TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STRONGER THUNDERSTORMS. ISOLATED AREAS OF FLASH FLOODING MAY OCCUR IN AREAS WHICH HAVE RECENTLY HAD HIGH PRECIPITATION AMOUNTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER MONDAY SOUTH AND EAST OF A VALLEY CITY TO FARGO TO WARROAD LINE. THE PRIMARY HAZARD WITH THESE SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. AGAIN...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANOTHER PERIOD OF THUNDERSTORMS WILL OCCUR FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THESE THUNDERSTORMS ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND POSSIBLE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON INTO TONIGHT. BRAMER
In the hours before
Local storm report, Jun 26, 6:58 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
658 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM NON-TSTM WND DMG PARK RAPIDS 46.92N 95.06W
06/26/2005 HUBBARD MN TRAINED SPOTTER
LARGE BRANCHES DOWN. WIND GUST TO 51 MPH AT PARK RAPIDS
AIRPORT AT 346 PM.
&&
DRIDDLESpecial weather statement, Jun 26, 8:27 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND 827 PM CDT SUN JUN 26 2005 MNZ001>004-007>008-015-029-NDZ006>008-014>016-024-026>030- 038>039-049-052>054-270900- CLAY MN-KITTSON MN-EAST MARSHALL MN-WEST MARSHALL MN-NORMAN MN- EAST POLK MN-WEST POLK MN-WILKIN MN-BARNES ND-BENSON ND-CASS ND- CAVALIER ND-EDDY ND-GRAND FORKS ND-GRIGGS ND-NELSON ND- PEMBINA ND-RAMSEY ND-RANSOM ND-RICHLAND ND-SARGENT ND-STEELE ND- TOWNER ND-TRAILL ND-EASTERN WALSH COUNTY ND- WESTERN WALSH COUNTY ND- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 533 IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR THE FOLLOWING AREAS IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 5 COUNTIES CLAY KITTSON MARSHALL NORMAN POLK IN WEST CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY WILKIN IN NORTHEAST NORTH DAKOTA THIS WATCH INCLUDES 9 COUNTIES BENSON CAVALIER EDDY GRAND FORKS NELSON PEMBINA RAMSEY TOWNER WALSH IN SOUTHEAST NORTH DAKOTA THIS WATCH INCLUDES 8 COUNTIES BARNES CASS GRIGGS RANSOM RICHLAND SARGENT STEELE TRAILL INCLUDING THE CITIES OF DEVILS LAKE...FARGO...GRAFTON...GRAND FORKS...LANGDON...VALLEY CITY AND WAHPETON. DTR
Special weather statement, Jun 26, 8:48 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND 848 PM CDT SUN JUN 26 2005 MNZ001>004-007>008-015-029-NDZ016-024-026>030-038>039- 049-052>054-270220- CLAY MN-KITTSON MN-EAST MARSHALL MN-WEST MARSHALL MN-NORMAN MN- EAST POLK MN-WEST POLK MN-WILKIN MN-BARNES ND-CASS ND-EDDY ND- GRAND FORKS ND-GRIGGS ND-NELSON ND-RANSOM ND-RICHLAND ND- SARGENT ND-STEELE ND-TRAILL ND-EASTERN WALSH COUNTY ND- WESTERN WALSH COUNTY ND- ...THE NATIONAL WEATHER SERVICE HAS CLEARED A PORTION OF TORNADO WATCH 529. THE TORNADO WATCH HAS BEEN REPLACED BY A NEW SEVERE THUNDERSTORM WATCH FOR ALL OF EASTERN NORTH DAKOTA AND THE RED RIVER VALLEY OF MINNESOTA VALID UNTIL 4 AM CDT... AREAS CLEARED FROM THE TORNADO WATCH INCLUDE... IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 5 COUNTIES CLAY KITTSON MARSHALL NORMAN POLK IN WEST CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY WILKIN IN NORTHEAST NORTH DAKOTA THIS WATCH INCLUDES 4 COUNTIES EDDY GRAND FORKS NELSON WALSH IN SOUTHEAST NORTH DAKOTA THIS WATCH INCLUDES 8 COUNTIES BARNES CASS GRIGGS RANSOM RICHLAND SARGENT STEELE TRAILL INCLUDING THE CITIES OF FARGO...GRAFTON...GRAND FORKS...VALLEY CITY AND WAHPETON. MNZ005>006-009-013>014-016>017-022>024-027>028-030>032-040- 270247- WEST BECKER MN-EAST BECKER MN-NORTH BELTRAMI MN- SOUTH BELTRAMI MN-NORTH CLEARWATER MN-SOUTH CLEARWATER MN- GRANT MN-HUBBARD MN-LAKE OF THE WOODS MN-MAHNOMEN MN- EAST OTTER TAIL MN-WEST OTTER TAIL MN-PENNINGTON MN-RED LAKE MN- ROSEAU MN-WADENA MN- ...THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH 529 FOR T HE FOLLOWING AREAS. IN CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY WADENA IN NORTH CENTRAL MINNESOTA THIS WATCH INCLUDES 3 COUNTIES BELTRAMI HUBBARD LAKE OF THE WOODS IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 6 COUNTIES BECKER CLEARWATER MAHNOMEN PENNINGTON RED LAKE ROSEAU IN WEST CENTRAL MINNESOTA THIS WATCH INCLUDES 2 COUNTIES GRANT OTTER TAIL INCLUDING THE CITIES OF BEMIDJI...DETROIT LAKES...FERGUS FALLS... ROSEAU AND THIEF RIVER FALLS. DTR
Local storm report, Jun 26, 9:27 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
927 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL GWINNER 46.22N 97.66W
06/26/2005 0.75 INCH SARGENT ND TRAINED SPOTTER
&&
BRAMERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:28 PM CDT | Tornado Warning | FGF | Sargent | 62 min |
| Jun 26, 9:26 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Sargent | 57 min |
| Jun 26, 10:27 PM CDT | Flash Flood Warning | FGF | Ransom, Sargent | 12 hr |
| Jun 26, 10:31 PM CDT | Severe Thunderstorm Warning | FGF | Benson | 59 min |
| Jun 26, 11:02 PM CDT | Severe Thunderstorm Warning | FGF | Ramsey | 58 min |
| Jun 26, 11:24 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Benson, Eddy, Griggs, Nelson | 66 min |
| Jun 26, 11:58 PM CDT | Severe Thunderstorm Warning | FGF | Ramsey | 62 min |
| Jun 27, 12:09 AM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Steele, Traill, Walsh | 66 min |
| Jun 27, 12:29 AM CDT | Severe Thunderstorm Warning | FGF | Eddy, Griggs, Nelson | 50 min |
| Jun 27, 12:48 AM CDT | Severe Thunderstorm Warning | FGF | Pembina | 57 min |
| Jun 27, 1:07 AM CDT | Severe Thunderstorm Warning | FGF | Cass | 53 min |
| Jun 27, 1:15 AM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Traill, Walsh | 42 min |
Nearby
Flash Flood Warnings in North Dakota, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.